Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 23, 2020, 3:01 AM MDT for 11 counties in New Mexico. It took effect at Apr 23, 2020, 1:00 PM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2020, 3:01 AM MDT (09:01 UTC)
- In effect from
- Apr 23, 2020, 1:00 PM MDT
- Expired
- Apr 23, 2020, 5:25 PM MDT
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Guadalupe County, NM, McKinley County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.0 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3764 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542 WWUS75 KABQ 230901 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 301 AM MDT Thu Apr 23 2020 NMZ206-207-219-221-223-233-231800- /O.NEW.KABQ.WI.Y.0022.200423T1900Z-200424T0200Z/ West Central Mountains-West Central Highlands- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Central Highlands- Guadalupe County- 301 AM MDT Thu Apr 23 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...West Central Mountains, West Central Highlands, Middle Rio Grande Valley including the Albuquerque Metro Area, Sandia and Manzano Mountains including Edgewood, Central Highlands and Guadalupe County. * WHEN...From 1 PM this afternoon to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 40
2 follow-up statements
727 WWUS75 KABQ 231742 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1142 AM MDT Thu Apr 23 2020 NMZ206-207-219-221-223-233-240200- /O.CON.KABQ.WI.Y.0022.200423T1900Z-200424T0200Z/ West Central Mountains-West Central Highlands- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Central Highlands- Guadalupe County- 1142 AM MDT Thu Apr 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...West Central Mountains, West Central Highlands, Middle Rio Grande Valley including the Albuquerque Metro Area, Sandia and Manzano Mountains including Edgewood, Central Highlands and Guadalupe County. * WHEN...From 1 PM this afternoon to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds on north to south oriented roadways will make for difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
509 WWUS75 KABQ 232325 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 525 PM MDT Thu Apr 23 2020 NMZ206-207-219-221-223-233-240030- /O.CAN.KABQ.WI.Y.0022.000000T0000Z-200424T0200Z/ West Central Mountains-West Central Highlands- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Central Highlands- Guadalupe County- 525 PM MDT Thu Apr 23 2020 ...WIND ADVISORY IS CANCELLED... Windy conditions will persist into the evening hours, but with speeds below Wind Advisory threshold. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 23, 2:53 AM MDT, 8 minutes earlier.
Area forecast discussion, Apr 23, 2:53 AM MDT, 8 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 253 AM MDT Thu Apr 23 2020 .SYNOPSIS... Dry and windy conditions will be the rule today and Friday across much of New Mexico. Critical fire weather conditions are likely near and south of I-40 from the Rio Grande Valley eastward. Meanwhile, a few showers and thunderstorms will be possible each afternoon across northeast New Mexico. Though less wind is in store for Saturday, a few storms remain possible across the northeast. Warm and dry conditions will be the rule for early next week with high temperatures warming between 10 and 15 degrees above normal. These will be the warmest temperatures of the year so far! && .DISCUSSION... SHORT TERM...(TODAY THROUGH FRIDAY)... A couple of short wave troughs will pass north of us today through Friday but send around 100kt upper level (250mb) winds today and Friday across northern NM. At the surface low pressure will deepen to 996mb by late today centered southeast of Tucumcari. This will result in breezy to windy conditions for much of the CWA both days, with strong winds today across central areas. We will issue a wind advisory accordingly. A moderately unstable and moist atmosphere in north central and northeast NM will generate more showers and some thunderstorms this afternoon into tonight. High temperatures will rise a little above Wednesday's highs and be close to normal. A back door cold front will enter northeast NM tonight and make some progress south, but a better frontal push will occur late Friday and Friday night in the east. Friday is looking similar to today with breezy to windy conditions in much of the area and precipitation chances confined to the northeast. Highs will be a bit cooler, though. LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)... Quieter and warmer weather looks to be on tap this weekend through early next week. A back door cold front will slide into the eastern plains on Friday night, and perhaps weakly push through the gaps of the central mountain chain by Saturday morning. Any moisture associated with the front will mix out as dry northwesterly winds mix down to the surface Saturday afternoon, save for the far eastern plains. A stray shower or storm is possible across the northeast but should be brief. After some diurnal sloshing of moisture across the plains, Sunday looks to be warm, with temperatures around 10 degrees above normal as a weak ridge crests overhead. A weak wave may cross overhead on Monday, but should do little to slow down temperatures. In fact, temps may be a few degrees warmer than on Sunday, and this trend should continue on Tuesday for all but the far eastern plains where another weak front will push into the area. As the upper level ridge builds over the Desert Southwest on Wednesday, a surface high looks to sag southward into the Great Plains. The resultant east or southeasterly winds across the eastern plains of NM may allow for some Gulf moisture to be advected into NM. The GFS is likely too bullish with this scenario, but there could be enough moisture for a storm or two by late Wednesday or Thursday. CHJ/34 && .FIRE WEATHER... ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING IN CENTRAL AND EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITIES... A strong jet max today and Friday will spread southeast across northern NM. Northwest winds today and Friday will trend stronger than yesterday in central and eastern NM. Minimum humidities will drop below 15 percent from the Middle Rio Grande Valley east to the TX border, except over the central mountains. Temperatures will be a few degrees above normal in these areas while Haines will only be mostly low to moderate. Given there was a fire in the Bosque of Albuquerque Wednesday and a small fire in the East Mountains now, will upgrade the Fire Weather Watch to a Red Flag Warning for zones 106, 107 and 108. But will cancel the watch for zones 105 and 109. Conditions there do not look as favorable. Otherwise it will be dry today except for showers and a few thunderstorms in northeast NM. Friday will again be breezy to windy in a majority of the area with lower humidities in the west and central areas, despite temperatures a few degrees cooler. A Fire Weather Watch may be needed but will leave it to the stellar day shift to make the call. Any rain Friday will be in far northeast NM. A warming trend will begin this weekend and continue into early next week with the warmest temperatures of the season so far. Winds will be less. Other than possible showers in the northeast again Saturday it will be dry through Tuesday. CHJ && .AVIATION... 06Z TAF CYCLE Strong northwest winds will develop on Thursday when gusts will reach over 30 kt in most locations, except the northeast corner where winds will be lighter. An Airport Weather Warning is likely at the ABQ Sunport for gusts over 35 kt in the afternoon. Isolated to scattered showers and thunderstorms will be found over the far northern mountains and northeast NM near the CO border Thursday afternoon and evening. Strong and erratic wind gusts in and near any thunderstorm. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 72 40 70 36 / 0 0 0 0 Dulce........................... 67 31 67 30 / 5 0 0 0 Cuba............................ 67 36 65 34 / 0 0 0 0 Gallup.......................... 73 35 69 30 / 0 0 0 0 El Morro........................ 68 36 66 32 / 0 0 0 0 Grants.......................... 72 36 69 29 / 0 0 0 0 Quemado......................... 71 39 70 35 / 0 0 0 0 Magdalena....................... 74 45 74 42 / 0 0 0 0 Datil........................... 71 40 69 37 / 0 0 0 0 Reserve......................... 79 38 78 37 / 0 0 0 0 Glenwood........................ 80 46 83 46 / 0 0 0 0 Chama........................... 61 28 61 28 / 10 5 0 0 Los Alamos...................... 66 42 64 41 / 0 0 0 0 Pecos........................... 67 39 66 37 / 0 0 0 0 Cerro/Questa.................... 63 32 67 32 / 10 10 5 5 Red River....................... 56 30 55 28 / 20 10 10 5 Angel Fire...................... 58 25 58 22 / 10 10 10 5 Taos............................ 66 32 65 30 / 10 5 0 0 Mora............................ 64 36 65 34 / 5 5 0 5 Espanola........................ 73 41 73 39 / 0 5 0 0 Santa Fe........................ 68 40 66 40 / 0 0 0 0 Santa Fe Airport................ 72 38 69 38 / 0 0 0 0 Albuquerque Foothills........... 74 47 73 45 / 0 0 0 0 Albuquerque Heights............. 76 48 74 46 / 0 0 0 0 Albuquerque Valley.............. 78 47 77 44 / 0 0 0 0 Albuquerque West Mesa........... 76 48 74 45 / 0 0 0 0 Belen........................... 80 46 77 43 / 0 0 0 0 Bernalillo...................... 76 46 76 43 / 0 0 0 0 Bosque Farms.................... 78 45 77 42 / 0 0 0 0 Corrales........................ 78 46 76 42 / 0 0 0 0 Los Lunas....................... 79 45 77 41 / 0 0 0 0 Placitas........................ 73 46 70 44 / 0 0 0 0 Rio Rancho...................... 76 47 74 44 / 0 0 0 0 Socorro......................... 83 51 82 46 / 0 0 0 0 Sandia Park/Cedar Crest......... 69 44 66 41 / 0 0 0 0 Tijeras......................... 72 45 69 41 / 0 0 0 0 Edgewood........................ 70 42 69 38 / 0 0 0 0 Moriarty/Estancia............... 73 38 71 33 / 0 0 0 0 Clines Corners.................. 68 39 67 35 / 0 0 0 0 Mountainair..................... 72 44 70 38 / 0 0 0 0 Gran Quivira.................... 73 44 70 40 / 0 0 0 0 Carrizozo....................... 76 49 77 46 / 0 0 0 0 Ruidoso......................... 70 47 70 41 / 0 0 0 0 Capulin......................... 67 35 61 32 / 20 20 20 10 Raton........................... 72 34 67 32 / 20 20 10 10 Springer........................ 73 35 68 34 / 10 10 10 10 Las Vegas....................... 70 36 68 33 / 0 5 0 5 Clayton......................... 74 43 66 39 / 10 10 10 10 Roy............................. 73 40 68 37 / 5 5 5 5 Conchas......................... 81 45 77 42 / 5 5 0 5 Santa Rosa...................... 78 45 76 42 / 0 0 0 5 Tucumcari....................... 82 46 76 42 / 0 5 0 5 Clovis.......................... 80 46 75 41 / 0 0 0 5 Portales........................ 81 47 78 41 / 0 0 0 0 Fort Sumner..................... 81 48 79 43 / 0 0 0 0 Roswell......................... 87 53 86 48 / 0 0 0 0 Picacho......................... 79 50 81 44 / 0 0 0 0 Elk............................. 76 49 81 42 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 2 PM this afternoon to 7 PM MDT this evening for the following zones... NMZ106>108. Wind Advisory from 1 PM this afternoon to 8 PM MDT this evening for the following zones... NMZ206-207-219-221-223-233. &&
Hazardous weather outlook, Apr 22, 3:12 AM MDT, 23 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 312 AM MDT Wed Apr 22 2020 NMZ201>241-231200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 312 AM MDT Wed Apr 22 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Spotty critical fire weather conditions are possible this afternoon across northwest New Mexico due to strong winds and low humidity. Meanwhile, a few thunderstorms with small hail and gusty winds will be possible across northeast New Mexico this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Critical fire weather conditions are possible near and south of I-40 on Thursday afternoon due to strong winds and low humidity. Spotty critical conditions will even be possible on Friday in a small area centered around Clines Corners. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail and gusty winds through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:56 AM MDT | Red Flag Warning | ABQ | Bernalillo, Sandoval, Socorro, Valencia | 16 hr |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.